The Lupus Forum banner
Status
Not open for further replies.
1 - 15 of 15 Posts

·
Registered
Joined
·
72 Posts
Discussion Starter · #1 ·
Hi guys, I have really been having a hard time breathing, my chest feels extreme tight and wheezy and it feels as though I just can't get the air to move in and out of my lungs smoothly. I went to the chemist today and they gave me an asthmatic pump, it has in fact relieved the weeziness somewhat but I can still feel the tightness.

Could this be a lupus thing or is this something separate? Should I just continue to use this pump as I need it or do you think I should investigate further into it (like going to see my doctor about it).

I also feel pretty ill with my chest like this, I have terrible shakes (its hard to type as my fingers are trembling so badly) and I am nauseas and exhausted.
Sorry about the hundred and one questions.

Michelle
 

·
Registered
Joined
·
7,800 Posts
Hi Michelle,

You should definitely go to see your doctor about it!

Whether asthma or lupus related it needs looking into. Lupus can cause some shortness of breath but it always needs investigation as it can, in some cases, be quite serious.

What you're describing is certainly serious enough to be off to see the doc. Believe me, not being able to breathe properly is very scary and deserves to be taken seriously.

Katharine
 

·
Registered
Joined
·
1,101 Posts
Howdy Michelle,
I have similar symptoms and my MD thinks it is all related to the SLE however the lung specialist some years ago could not understand why I was being tested for asthma. I must say the fancy high tech tests were fun but it was on one of those days when I could breathe as well as Jacque Cousteau. Had he tested it today.... a different story.
So i use the puffer as needed, take antihistamines both daily and extra as needed, and most days are pretty good for breathing. Mind you, we live in Calgary with incredibly clean Western air. Having visited in the Canadian industrial heartland where I grew up and where air must be carved out with a knife before breathing I know I could not last more than a few days there.
In sum, if your asthma is related to Lupus it can be controlled if you have a good physician.
Good luck,
Douglas+
 

·
Premium Member
Joined
·
7,567 Posts
Hi Michelle, I just wanted to check how you were feeling. I hope you have been checked by the doc and are feeling a lot better now.
 

·
Registered
Joined
·
3,770 Posts
Hi...

I have it too and my inhalor is wonderful...i have the brown one and also the blue one...this time of year too makes mine worse.

do hope you have seen a dr .
 

·
mea
Joined
·
277 Posts
Hi Michelle,I have the wheezing also and sorry to say it seems to be a common thing,most drs say allergy related but I think it is connected to inflamation as it's worse when inflamation is high,don't know if anyone else finds the same.

Please see your dr. and get it checked out to make sure,mea.
 

·
Registered
Joined
·
72 Posts
Discussion Starter · #8 ·
Hey everyone,

Thank you so much for your care and concern. I have not been to the doctor yet as I am waiting for it to happen again and then I will go see him, no use going when my lungs feel fine.

But so far so good, I've had another very mild 'asthma' attack yesterday but not bad enough that I felt I should go see the doctor. Fortunately the inhaler helps me a lot. I'm only supposed to take one puff but I find I definitely need two for it help. Otherwise, been battling a bit with joints and another round of nasty mouth ulcers but nothing too serious.

Thanks :wink2:
 

·
Registered
Joined
·
1,999 Posts
Hi Shell,
I have had severe asthma for decades and know that it is VERY important to have your pulmonologist on your team. In my experience it is very important to have your doctor advise you as to which inhaler will be most effective on your situation. Not using an over the counter product when you aren't sure what exactly you are dealing with. Using the wrong product could make things worse and your care more complicated. It is less common to have lupus affect the lungs, but it can happen and to prevent permanent damage, it is important to have your pulmonologist evaluate what is going on.

Seasonal irritants often are most active in spring and autumn. The molds prevalent in autumn when leaves fall, mold, and start to rot, can cause asthma to activate. The moist conditions in weather can also be an irritant. Until you have reached a more stable point, it is important that you consult your pulmonologist rather than self medicate. You could be moving into an infection or other problem. If this happens, it is very important you talk to the doctor first.
Take care,
Sally
 

·
Premium Member
Joined
·
7,567 Posts
Hi, I agree with pink pearl, I do think you should get checked by a doc sooner rather than later. If you are having breathing problems, it is best to get them properly diagnosed, before things get worse.

You may need a different medicine, if it is asthma you may need a preventer inhaler as well as a reliever which i would guess, is what you are using at the moment.

My asthma flares when my lupus flares, I suppose it is to do with inflammation. I have learn't to always carry my inhaler.

Let us know how you get on.
 

·
Registered
Joined
·
72 Posts
Discussion Starter · #11 ·
Hi guys just wanted to give everyone an update. Went to see my rheumy today, I told her all about the 'asthma' attacks as well as the tremors I've developed in my hands. She has now put me on Azapress (imuran) on top of the prednisone and plasmoquine (plaquinel) I was originally on. She was not to concerned about the tight chest, just feels its part of the lupus and we need to keep an eye on it. She was happy that the asthma pump I got was giving me some relief and said I could continue with it as I need it.

I think she is mainly putting me on the Azapress to help with the tremors which could be caused by the lupus giving my brain a hard time.

Does anyone else take azapress and what is it like, side effects etc. and when did you start to notice an improvement?
 

·
Registered
Joined
·
234 Posts
Hi Shell. I have to occasionally use my rescue inhalor (albuterol). Usually this is only if I have gotten a snoot full of mold or cat....which I try really hard not to do! LOL! I do find that after doing the hit of the inhaler it does cause trembling in me for a few hours. It is due to the meds in it. Hope this helped!

wendy
 

·
Registered
Joined
·
2,470 Posts
Wendy --

This is an old thread and you may not get a response to your comment. Just wanted to give you a heads up.

Monica
 

·
Registered
Joined
·
1 Posts
Fyi

I kno this is an old thread but I had the same thing happening. Went to doc today and was put on Flovent (steroid inhaler) and combivent for rescue if needed. The doctor told me to always rinse my mouth out after using the flovent because the steroid in it could cause a yeast infection in my mouth. :sad: Just information I thought you all might want to know.
 
1 - 15 of 15 Posts
Status
Not open for further replies.
Top